Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 66, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 2, 2012, 7:08 PM EDT for Charles County, Saint Mary's County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 7:08 PM EDT (23:08 UTC)
- Expired
- Sep 2, 2012, 9:14 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charles County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WGUS51 KLWX 022308
FFWLWX
MDC017-037-030200-
/O.NEW.KLWX.FF.W.0066.120902T2308Z-120903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
708 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...
NORTHWESTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 1000 PM EDT
* AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1
INCH CAN BE EXPECTED.
.
FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
SPRINGHILL NEWTOWN ROAD...
MECHANICSVILLE ROAD AT CHAPITCO CREEK...
BETHEL CHURCH ROAD AT COFFEE HILL RUN...
DAVIS ROAD AT LUCKTON RUN...
FOLEY MATTINGLY ROAD AT FORREST HALL BRANCH...
BAPTIST CHURCH ROAD AT HAYDEN RUN...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN.
LAT...LON 3853 7692 3839 7669 3836 7678 3838 7689
3848 7701
$$
SMZ3 follow-up statements
800
WGUS71 KLWX 022354
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 PM EDT SUN SEP 2 2012
MDC017-037-030200-
/O.CON.KLWX.FF.W.0066.000000T0000Z-120903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLES MD-ST. MARYS MD-
754 PM EDT SUN SEP 2 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN ST. MARYS AND CENTRAL CHARLES COUNTIES...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAIN HAD MOVED OUT OF THE WARNED AREA...BUT FLASH FLOODING
IS STILL EXPECTED. EARLIER RADAR ESTIMATED THAT UP TO 3 INCHES OF
RAIN HAD FALLEN ACROSS PORTIONS OF THE WARNED AREA.
.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
SPRINGHILL NEWTOWN ROAD...
MECHANICSVILLE ROAD AT CHAPITCO CREEK...
BETHEL CHURCH ROAD AT COFFEE HILL RUN...
DAVIS ROAD AT LUCKTON RUN...
FOLEY MATTINGLY ROAD AT FORREST HALL BRANCH...
BAPTIST CHURCH ROAD AT HAYDEN RUN...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN.
LAT...LON 3853 7692 3839 7669 3836 7678 3838 7689
3848 7701
$$
SMZ824 WGUS71 KLWX 030046 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 846 PM EDT SUN SEP 2 2012 MDC037-030050- /O.CAN.KLWX.FF.W.0066.000000T0000Z-120903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. MARYS MD- 846 PM EDT SUN SEP 2 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN ST. MARYS COUNTY... LAT...LON 3852 7690 3846 7681 3838 7689 3846 7699 $$ MDC017-030200- /O.CON.KLWX.FF.W.0066.000000T0000Z-120903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLES MD- 846 PM EDT SUN SEP 2 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CENTRAL CHARLES COUNTY... AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN HAS MOVED OUT OF THE WARNED AREA...HOWEVER FLASH FLOODING IS STILL EXPECTED. EARLIER RADAR ESTIMATES INDICATED UP TO 4 INCHES OF RAIN HAD FALLEN IN THE WARNED AREA. THE MOST RAIN...UP TO 4 INCHES...FELL IN AN AREA BOUNDED BY BEL ALTON...DENTSVILLE AND JUST NORTH OF NEWBURG...OR BETWEEN CRAIN HIGHWAY...BUDDS CREEK ROAD...PENNS HILL ROAD...CHARLES STREET...ROUTE 6...AND BEL ALTON NEWTOWN ROAD. . BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. LAT...LON 3852 7690 3846 7681 3838 7689 3846 7699 $$ SMZ
322 WGUS71 KLWX 030114 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 914 PM EDT SUN SEP 2 2012 MDC017-030123- /O.CAN.KLWX.FF.W.0066.000000T0000Z-120903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLES MD- 914 PM EDT SUN SEP 2 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLES COUNTY... RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3852 7690 3846 7681 3838 7689 3846 7699 $$ SMZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:11 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 2, 3:11 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 311 PM EDT SUN SEP 2 2012 .SYNOPSIS... A STATIONARY FRONT WILL PERSIST OVER THE CENTRAL MID ATLANTIC THROUGH TONIGHT...THEN LIFT NORTH AS A WARM FRONT ON MONDAY. MEANWHILE...REMNANTS OF ISAAC WILL CONTINUE DRIFTING EAST FROM THE MIDWEST THROUGH TUESDAY NIGHT. AN UPPER TROUGH LOOKS TO CONTINUE THE ACTIVE WEATHER PERIOD INTO THURSDAY BEFORE A COLD FRONT CROSSES THE REGION LATE THURSDAY. && .NEAR TERM /THROUGH MONDAY/... WEAK FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTH CENTRAL VIRGINIA THIS AFTERNOON. SEVERAL PIECES OF MID LEVEL SHORTWAVE ENERGY WILL MOVE ALONG THE BOUNDARY THIS AFTERNOON AND EARLY EVENING...EACH ENHANCING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. 12Z SOUNDING ANALYSIS SHOWS A VERY MOIST AIRMASS IN PLACE WITH PWATS AROUND 2 INCHES. THIS IS SLIGHTLY UNDER TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR...HOWEVER PWATS ARE FORECAST TO INCREASE OVERNIGHT AND MONDAY TO NEAR THE TWO STANDARD DEVIATION MARK. BOUNDARY LAYER WINDS ARE 15 KT OR LESS...SO WITH THE SLOW MOVEMENT AND TRAINING OF ANY STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. ACROSS THE SOUTHERN TWO TIERS OF ZONES...THE CLOUDS HAVE BEGUN TO MIX OUT. THESE AREAS WILL CONTINUE TO DESTABILIZE THROUGH SUNSET WITH THE POTENTIAL FOR BETWEEN ONE AND TWO THOUSAND JULES OF CAPE THIS AFTERNOON. MID LEVEL LAPSE RATES AND 0-6KM SHEAR ARE NOT IMPRESSIVE...BUT A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. WET BULB ZERO/FREEZING LEVEL HEIGHTS ARE A FEW THOUSAND FEET ABOVE YESTERDAY'S VALUES...SO WIND WILL BE MORE LIKELY THAN HAIL. CURRENT RADAR TRENDS HAVE AN AREA OF SHOWERS ALONG THE FRONTAL BOUNDARY...WITH THUNDERSTORMS DEVELOPING IN THE WARM SECTOR. THIS TREND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. 12Z MODELS WERE CONSISTENT IN HAVING A BREAK IN THE WIDESPREAD PRECIP OVERNIGHT...SO HAVE REDUCED POPS TO CHANCE AFTER 00Z. WIDESPREAD PRECIP IS EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE CWFA DURING THE DAY ON MONDAY. KEPT THE LIKELY POPS IN PLACE. LOCALIZED FLASH FLOODING IS POSSIBLE OVERNIGHT AND TOMORROW AS THE SOILS CONTINUE TO SATURATE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... THE REMNANTS OF ISAAC ARE EXPECTED TO CONTINUE AFFECTING THE MID ATLANTIC INTO WEDNESDAY...CONTINUING PERIODIC HEAVY SHOWERS AND THUNDERSTORMS. FLASH FLOODING IS POSSIBLE THROUGH THE SHORT TERM. MONDAY NIGHT THROUGH TUESDAY NIGHT...REMNANTS OF ISAAC TRACK UP THE OHIO VALLEY...WITH THE WARM FRONT AHEAD OF THIS LOW PERSISTING AROUND THE MASON-DIXON LINE. LIKELY POPS SPREAD EAST THROUGH THIS TIMEFRAME. PWATS WILL REMAIN AROUND 2.2 INCHES THROUGH THIS TIME...SO HEAVY RAINFALL IS LIKELY AND A FLASH FLOOD THREAT WILL ALSO REMAIN. TEMPERATURES A FEW DEGREES ABOVE NORMAL WILL PERSIST FROM SLY SFC FLOW UNDER THICK CLOUDS. WEDNESDAY...WEAK COLD FRONT IN THE WAKE OF THE EXTRA-TROPICAL ISAAC REMNANTS CONTINUES LIKELY POPS...WITH PRECIP TAPERING OFF BEHIND THE FRONT. HOWEVER...THIS REALLY IS NOT MUCH OF A COLD FRONT AS 16C 850 TEMPS BUILD IN BEHIND THE SYSTEM. IN FACT A WARMING TREND IS EXPECTED FOR LATER IN THE WEEK...OWING MOSTLY TO INCREASED SUNSHINE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... UPR TROUGH IN WAKE OF ISAAC REMNANTS CROSSES THE REGION THURSDAY. WENT WITH CHANCE POPS FOR NOW...THOUGH CONSIDERING HOW PRECONDITIONED THE SOIL WILL BE LIKELIES WILL PROBABLY BE ABLE TO BE PUT IN SOON. IN A LOOK AHEAD TO NEXT WEEKEND...HIGH PRESSURE IN THE WAKE OF THE UPR TROUGH FRIDAY LOOKS TO BE SHORT LIVED AS A DEEPER TROUGH IS PROGGED TO APPROACH THE MID ATLANTIC SATURDAY NIGHT/SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A STATIONARY FRONT WILL REMAIN STATIONARY ACROSS NORTH CENTRAL VIRGINIA THROUGH TONIGHT...BUT BEGIN SHIFTING NORTHWARD ON MONDAY. MOST OF THE TERMINAL SITES WILL BE AFFECTED BY NUMEROUS/WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE EVENING. ACTIVITY WILL BE MORE SCATTERED IN NATURE ACROSS BWI AND MTN. PRECIP WILL BECOME MORE WIDESPREAD DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON MONDAY. SUB VFR VSBYS AT MOST TERMINAL SITES THIS AFTERNOON WITH SHRA/TSRA AND AGAIN TOMORROW AFTERNOON. MODELS ARE BRINGING IN SOME MVFR CIGS OVERNIGHT. THE LOWER CIGS SHOULD BEGIN TO IMPROVE BY THE LATE MORNING. ONGOING PRECIPITATION EVENT FROM THE REMNANTS OF ISAAC CONTINUES MONDAY NIGHT THROUGH WEDNESDAY. SFC FLOW WILL MAINLY BE SLY WITH MVFR/IFR CONDS EXPECTED IN THE SHRA/TSRA. MORE ACTIVE WEATHER THURSDAY BEFORE BRIEF HIGH PRESSURE THEN INTO NEXT WEEKEND. && .MARINE... EAST/SOUTHEAST FLOW AOB 15 KT WILL CONTINUE ACROSS THE WATERS THROUGH TOMORROW. NO HEADLINES ANTICIPATED...BUT A FEW SPECIAL MARINE WARNINGS ARE POSSIBLE WITH GUSTY THUNDERSTORMS THROUGH THIS EVENING. A STATIONARY FRONT WILL REMAIN ACROSS THE BAY THROUGH TONIGHT BUT BEGIN SHIFTING NORTHWARD DURING THE DAY TOMORROW. SELY FLOW CONTINUES THROUGH TUESDAY NIGHT AS REMNANTS OF ISAAC APPROACH FROM THE WEST. FLOW BECOMES SLY TUESDAY NIGHT AND CONTINUES THROUGH MIDWEEK AS THE REMNANTS TRACK TO THE NORTH OF THE CHESAPEAKE BAY. HEAVY SHOWERS AND THUNDERSTORMS PERSIST ACROSS THE WATERS THROUGH WEDNESDAY. && .TIDES/COASTAL FLOODING... COASTAL FLOODING EXPECTED EVENTUALLY... WATER LEVELS HAVE RAISED TO HALF A FOOT ABOVE ASTRONOMICAL PREDICTION THIS AFTERNOON. DEPARTURES WILL CONTINUE TO RISE AND WOULD HAVE TO INCREASE ABOVE THREE-QUARTERS OF A FOOT FOR ANNAPOLIS TO REACH ITS MINOR THRESHOLD. LEVELS ARE EXPECTED TO REMAIN BELOW MINOR THRESHOLDS FOR THIS EVENING. HOWEVER...CONTINUED EASTERLY FLOW INCREASES SHOULD CAUSE MINOR FLOODING FOR THE MONDAY HIGH TIDES. THE COASTAL FLOOD THREAT CONTINUES THROUGH WEDNESDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BAJ/NWL NEAR TERM...NWL SHORT TERM...BAJ LONG TERM...BAJ AVIATION...BAJ/NWL MARINE...BAJ/NWL TIDES/COASTAL FLOODING...BAJ
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 PM EDT SUN SEP 2 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031645- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 334 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THREATS FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING CONTINUE THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING MONDAY THROUGH TUESDAY. MINOR COASTAL FLOODING IS LIKELY ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER MONDAY INTO WEDNESDAY...PARTICULARLY FOR SENSITIVE LOCATIONS. A SMALL CRAFT ADVISORY MAY BE NEEDED OVER PORTIONS OF THE WATERS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-031645- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 334 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. JACKSON
In the hours before
Special weather statement, Sep 2, 2:33 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN SEP 2 2012
MDZ017-018-021915-
ST. MARYS MD-CALVERT MD-
233 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORM TO AFFECT ST. MARYS AND CALVERT COUNTIES...
AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED IN CENTRAL SAINT
MARYS COUNTY...ABOUT 2 MILES NORTH OF GREAT MILLS...DRIFTING SLOWLY
EAST.
LOCATIONS IMPACTED INCLUDE LEXINGTON PARK...PATUXENT RIVER NAS AND
SAINT MARYS CITY.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN...UPWARDS OF ONE AND ONE HALF INCH TOTAL...WITH THIS
STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. AVOID DRIVING
THROUGH FLOODED ROADWAYS.
A FEW WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3812 7635 3824 7658 3835 7653 3834 7640
3832 7641 3832 7639 3830 7636 3828 7638
3824 7638 3817 7634
TIME...MOT...LOC 1831Z 287DEG 4KT 3826 7649
SMZLocal storm report, Sep 2, 3:21 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD LEXINGTON PARK 38.26N 76.45W
09/02/2012 ST. MARYS MD 911 CALL CENTER
GREAT MILLS RD CLOSED DUE TO HIGH WATER IN LEXINGTON
PARK.
&&
EVENT NUMBER LWX1201148
JACKSONLocal storm report, Sep 2, 6:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM WATER SPOUT 4 NE EDGEMERE 39.26N 76.41W
09/02/2012 BALTIMORE MD EMERGENCY MNGR
WATERSPOUT OVER BACK RIVER REPORTED BY THE PUBLIC.
&&
EVENT NUMBER LWX1201149
SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:36 PM EDT | Special Weather Statement | LWX | Prince George's | 39 min |
| Sep 1, 9:43 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 46 min |
| Sep 2, 2:33 PM EDT | Special Weather Statement | LWX | Saint Mary's | 42 min |
| Sep 2, 2:41 PM EDT | Flash Flood Warning | LWX | Saint Mary's | 3 hr |
| Sep 2, 7:25 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.